MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; SCREWDRIVER

ALPHATEC SPINE, INC. ARSENAL SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 87134
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection confirms that the hexalobe tip is fractured.The driver is designed to be used in conjunction with the torque limiting t-handle which delivers the proper amount of torque to the set screws.Once the proper torque is achieved an audible click will be heard indicating the screws are properly seated and no additional torque can delivered.The root cause of the fractured tip is likely due to wear as a result of improper loading before torque delivery through the tip.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.
 
Event or Problem Description
It was reported that the driver broke while taking out a screw for an unknown reason.

Brand Name
ARSENAL SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key22287600
Report Number2027467-2025-00145
Device Sequence Number8929670
Product Code HXX
UDI-Device Identifier00840967197906
UDI-Public(01)00840967197906(10)8190701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number87134
Device Catalogue Number87134
Device Lot Number8190701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown